Cet article a été publié dans un numéro de la revue, cliquez ici pour y accéder
Quite a number of antipsychotic and antidepressant drugs are known to cause significant QT-prolongation. Psychiatric patients constitute a population at notable risk of drug-induced QT-prolongation. The aims were to explore frequency of use of QTc-interval prolonging agents and QT-prolonging drug-drug interactions, and prevalence of risk factors for QTc-interval prolongation in patients reporting to psychiatry out-patient department (OPD) in a tertiary care hospital in India. This prospective cross-sectional study was carried out in the psychiatry OPD at All India Institute of Medical Sciences (AIIMS), Rishikesh, Uttarakhand, India from October 1, 2017 to September 30, 2018 using the relevant prescriptions (i.e., the OPD case record forms and treatment sheets). For each patient, the entire medication list was analyzed for the possibility of interactions, with particular attention on the high-risk QT prolonging ones. Arizona Center for Education and Research on Therapeutics (AZCERT) QT drug lists were used to classify TdP risks of psychotropic and other medications. One thousand three hundred twenty-six (1326) patients attending the psychiatry OPD during the study period were scrutinized. Seven hundred fifty-one 751 patients (56.6%) were males whereas 575 (43.4%) were females in our study. Of the 1326 patients, 636 patients (47.9%) were identified as receiving interacting medications with the ability to induce torsades de pointe (TdP). Nine hundred seventeen (917) interacting medication pairs with torsadogenic risk were encountered. The most frequently interacting medications were from antipsychotic (794), antidepressant (519), antimicrobial (84), proton pump inhibitor (80), anticonvulsant (66), and anti-nausea (25) therapeutic categories. As per AZCERT classification (CredibleMeds TdP risk-stratification lists), 597 (36.8%), 443 (27.3%) and 432 (26.7%) of the interacting medications were associated with known, possible, and conditional risk of TdP, respectively. Concurrent prescriptions of QT-prolonging drugs is frequent in psychiatry OPD setting. Appropriate precautions should be instituted to obviate undesirable outcomes arising out of these interactions. This highlights the pressing need for clear protocols & strategies for implementation to motivate careproviders with clarity in the context of drug use guidelines for rational and safe prescribing in psychiatry.Le texte complet de cet article est disponible en PDF.
Keywords : Drug-induced QT prolongation, Torsade de pointes, Psychotropic drugs, Drug interactions, Psychiatry OPD, India